Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diagnosed with Grave's disease, have extreme tiredness, swollen eyelids that settle with the day. Will eyes improve after reaching a normal thyroid level?

I was diagnosed with Graves disease about 2 months ago and this week have been feeling really tired. I ve put on about 1 stone over the last 3 weeks and am wondering if I ve now gone Hypo (currently on carbimazole 20mg BDS). Also my eyelids are very swollen first thing in the morning but seem to settle throughout the day (other than being irritated and gritty). Will my eyes improve when i finally reach a normal thyroid level? Thanks
Asked On : Tue, 24 Jul 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Dear Karen,

Thanks a lot for your question. Carbimazole, anti thyroid drug can cause hypothyroidism and dose needs to be adjusted 4-6 weeks after starting the medication. Since you have been on it for 2 months kindly check your TFTs to make sure you are not hypothyroid.

The eye swelling is due to Graves Opthalmopathy. It is good to get an Opthalmology consultation for your eyes. Are you planning to get Radio active iodine ablation? Has this been discussed with you? Eye disease is a relative contraindication for iodine ablation. Kindly discuss with your Endocrinologist

Answered: Tue, 24 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor